Alert archive / Oklahoma / River Flood Warnings in 2021
River Flood Warning 14, NWS Norman, OK
NWS Norman, OK issued this river flood warning at May 5, 2021, 8:21 AM CDT for Atoka County, Oklahoma. It took effect at May 5, 2021, 2:30 PM CDT. It was in force for 35 hr.
The area
The outline as issued.
The facts
- Issued
- May 5, 2021, 8:21 AM CDT (13:21 UTC)
- In effect from
- May 5, 2021, 2:30 PM CDT
- Expired
- May 7, 2021, 1:30 AM CDT
- In force
- 35 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County Atoka County, OK
The radar
The Norman radar (KTLX), 150 km from the middle of the area, began a volume at 13:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Clear Boggy Creek above Caney Creek near Caney (CANO2). The gauge peaked at 26.99 ft at May 6, 2021, 5:00 AM CDT.
- Action stage
- 22 ft
- Minor stage
- 26 ft
- Moderate stage
- 29 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07334800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
401
WGUS44 KOUN 051321
FLWOUN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Norman OK
821 AM CDT Wed May 5 2021
...The National Weather Service in Norman OK has issued a Flood
Warning for the following rivers in Oklahoma...
Clear Boggy Creek near Caney affecting Atoka County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Additional information is available at www.weather.gov.
OKC005-060130-
/O.NEW.KOUN.FL.W.0014.210506T0224Z-210507T0113Z/
/CANO2.1.ER.210506T0224Z.210506T1200Z.210506T1912Z.NO/
821 AM CDT Wed May 5 2021
The National Weather Service in Norman has issued a
* Flood Warning for
the Clear Boggy Creek near Caney.
* From this evening to Thursday evening.
* At 7:30 AM CDT Wednesday the stage was 25.6 feet.
* Flood stage is 26.0 feet.
* Minor flooding is forecast.
* Forecast...The Clear Boggy Creek is expected to rise above flood
stage late this evening to a crest of 26.4 feet tomorrow morning.
It will then fall below flood stage early tomorrow afternoon.
* Impact...At 26.0 feet, The creek reaches bankfull levels in
western Atoka County and the northeastern edge of Bryan County.
High stages on small feeder streams could further result in
greater-than-bankfull overflows to mainstem bottomlands.
Croplands... pastures... and some secondary rural roads along and
near Clear Boggy Creek are affected.
&&
LAT...LON 3442 9638 3442 9632 3427 9622 3415 9595
3415 9608 3425 9626
$$
JT4 follow-up statements
448
WGUS84 KOUN 051930
FLSOUN
Flood Statement
National Weather Service Norman OK
230 PM CDT Wed May 5 2021
...The Flood Warning is extended for the following rivers in
Oklahoma...
Clear Boggy Creek near Caney affecting Atoka County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Additional information is available at www.weather.gov.
OKC005-060730-
/O.EXT.KOUN.FL.W.0014.210505T1930Z-210507T0600Z/
/CANO2.1.ER.210505T1742Z.210506T1200Z.210507T0000Z.NO/
230 PM CDT Wed May 5 2021
...The Flood Warning is now in effect until early Friday morning...
The Flood Warning continues for
the Clear Boggy Creek near Caney.
* From this afternoon to late Thursday night.
* At 1:30 PM CDT Wednesday the stage was 26.1 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 1:30 PM CDT Wednesday was 26.1 feet.
* Forecast...The Clear Boggy Creek is expected to rise to a crest of
26.9 feet tomorrow morning. It will then fall below flood stage
tomorrow evening.
* Impact...At 27.0 feet, Creek levels rise to slightly above
bankfull stages in western Atoka County and the northeastern edge
of Bryan County. High stages on small feeder streams result in
even greater depths to mainstem bottomlands near their points of
entry into Clear Boggy Creek. Only croplands... pastures... and
some secondary rural roads are affected.
&&
LAT...LON 3442 9638 3442 9632 3427 9622 3415 9595
3415 9608 3425 9626
$$
Mahale768
WGUS84 KOUN 060050
FLSOUN
Flood Statement
National Weather Service Norman OK
750 PM CDT Wed May 5 2021
...The Flood Warning is extended for the following rivers in
Oklahoma...
Clear Boggy Creek near Caney affecting Atoka County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Additional information is available at www.weather.gov.
OKC005-061300-
/O.EXT.KOUN.FL.W.0014.000000T0000Z-210507T0717Z/
/CANO2.1.ER.210505T1742Z.210506T1200Z.210507T0117Z.NO/
750 PM CDT Wed May 5 2021
...The Flood Warning is now in effect until early Friday morning...
The Flood Warning continues for
the Clear Boggy Creek near Caney.
* Until late Thursday night.
* At 6:30 PM CDT Wednesday the stage was 26.5 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The Clear Boggy Creek is expected to rise to a crest of
27.1 feet tomorrow morning. It will then fall below flood stage
tomorrow evening.
* Impact...At 27.0 feet, Creek levels rise to slightly above
bankfull stages in western Atoka County and the northeastern edge
of Bryan County. High stages on small feeder streams result in
even greater depths to mainstem bottomlands near their points of
entry into Clear Boggy Creek. Only croplands... pastures... and
some secondary rural roads are affected.
&&
LAT...LON 3442 9638 3442 9632 3427 9622 3415 9595
3415 9608 3425 9626
$$
MAD198
WGUS84 KOUN 061300
FLSOUN
Flood Statement
National Weather Service Norman OK
800 AM CDT Thu May 6 2021
...The Flood Warning is extended for the following rivers in
Oklahoma...
Clear Boggy Creek near Caney affecting Atoka County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Additional information is available at www.weather.gov.
OKC005-070100-
/O.EXT.KOUN.FL.W.0014.000000T0000Z-210507T0750Z/
/CANO2.1.ER.210505T1742Z.210506T1130Z.210507T0150Z.NO/
800 AM CDT Thu May 6 2021
...The Flood Warning is now in effect until just after midnight
tonight...
The Flood Warning continues for
the Clear Boggy Creek near Caney.
* Until late tonight.
* At 6:30 AM CDT Thursday the stage was 27.0 feet and was cresting.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 6:30 AM CDT Thursday was 27.0 feet.
* Forecast...The Clear Boggy Creek is expected to fall below flood
stage this evening and continue falling to 12.8 feet Tuesday
morning.
* Impact...At 27.0 feet, Creek levels rise to slightly above
bankfull stages in western Atoka County and the northeastern edge
of Bryan County. High stages on small feeder streams result in
even greater depths to mainstem bottomlands near their points of
entry into Clear Boggy Creek. Only croplands... pastures... and
some secondary rural roads are affected.
&&
LAT...LON 3442 9638 3442 9632 3427 9622 3415 9595
3415 9608 3425 9626
$$
JT549
WGUS84 KOUN 061845
FLSOUN
Flood Statement
National Weather Service Norman OK
145 PM CDT Thu May 6 2021
...The Flood Warning continues for the following rivers in
Oklahoma...
Clear Boggy Creek near Caney affecting Atoka County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All interested parties should take necessary precautions.
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
OKC005-070630-
/O.EXT.KOUN.FL.W.0014.000000T0000Z-210507T0630Z/
/CANO2.1.ER.210505T1742Z.210506T1130Z.210507T0030Z.NO/
145 PM CDT Thu May 6 2021
...The Flood Warning is now in effect until just after midnight
tonight...
The Flood Warning continues for
the Clear Boggy Creek near Caney.
* Until late tonight.
* At 12:30 PM CDT Thursday the stage was 26.5 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending
at 12:30 PM CDT Thursday was 27.0 feet.
* Forecast...The Clear Boggy Creek is expected to fall below flood
stage this evening and continue falling to 12.6 feet early Tuesday
afternoon.
* Impact...At 26.0 feet, The creek reaches bankfull levels in
western Atoka County and the northeastern edge of Bryan County.
High stages on small feeder streams could further result in
greater-than-bankfull overflows to mainstem bottomlands.
Croplands... pastures... and some secondary rural roads along and
near Clear Boggy Creek are affected.
&&
LAT...LON 3442 9638 3442 9632 3427 9622 3415 9595
3415 9608 3425 9626
$$
SIXWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at May 5, 5:55 AM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, May 5, 5:55 AM CDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Norman OK 555 AM CDT Wed May 5 2021 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 341 AM CDT Wed May 5 2021 Satellite and radar imagery showing some mid-level clouds over the High Plains and mostly virga moving into far northern Oklahoma early this morning. With such a dry profile up to the mid-levels across our north, it's gonna be difficult for rain to reach the ground. However, a few mesonet sites across the eastern Oklahoma Panhandle under the radar echos have measurable amounts. As a result, will start POPs for light rain across northwest Oklahoma up till sunrise when CAM's dissipates it. Although some mid-level cloudiness may persist across our far north, expecting sunny skies this afternoon with close to seasonably normal temperatures (lower to mid 70s). Will only bump MaxT temperatures up a degree from NBM to be closer to MAV guidance, which has been trending warmer over the last two runs. This evening, our northwest flow aloft will increase mid-level cloudiness and inject a shortwave across our area, with rain gradually moistening up the lower levels. Latest CAM's support precipitation breaking out. However, the CAM's all appear to be rather aggressive with convection due to widespread stability expected, except across western Oklahoma where elevated instability is rather meager. Could see rain and an isolated storm start breaking out across far northwest Oklahoma by late afternoon, and continue across northwest Oklahoma through the evening. Will only keep a mention of thunder across western Oklahoma, with rain POPs across central Oklahoma toward midnight and after. && .LONG TERM... (Thursday through Tuesday) Issued at 429 AM CDT Wed May 5 2021 Precipitation from Wednesday night will likely have dissipated by sunrise Thursday. A shortwave in the northwesterly flow aloft brushed the area on Friday morning with low chances of precipitation northeast. A more significant shortwave moves in from the west Friday night as the upper ridge begins to flatten. Showers and storms will likely develop on the High Plains and move toward northwestern Oklahoma Friday evening. There is a little instability projected over the area, enough for the marginal risk of severe storms that the SPC forecasts, but at this time it doesn't look like very high instability. This scattered convection will move east through the night. The NAM is more bullish with coverage and persistence though, so will watch the trends of this. Very warm temperatures are expected on Saturday before a cold front starts moving through Saturday night bringing some more storm chances and cooler weather in for Sunday. After that, the pattern evolution becomes more uncertain with the GFS developing a broad upper trough over the western United States keeping us in a general southwesterly flow aloft with embedded shortwaves moving out, while the ECMWF pushes out a weaker trough toward the central Great Plains. There are storm chances with either scenario, although the specific placement of the POPs will vary. && .AVIATION... (12Z TAFS) Issued at 554 AM CDT Wed May 5 2021 All of our terminals are expected to remain under VFR conditons through the forecast period. Mid-level cloudiness coming off the Central High Plains may produce some light rain through 14Z only across terminal KWWR, so will keep a TEMPO in place there. Otherwise surface winds should stay light and variable until 18Z after which winds become more southerly. An upper disturbance coming through later this evening will bring in low chances for rain after 00Z across our terminals in central and western Oklahoma, while cannot completely rule out an isolated high based TS developing across western Oklahoma. A weak cold front will start coming through at the end of this forecast period, with a westerly wind shift starting at terminal KWWR around 11Z. && .UPPER AIR... Issued at 409 PM CDT Tue May 4 2021 No upper air flights are currently planned at this time. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 73 51 76 52 / 0 30 10 0 Hobart OK 76 51 79 52 / 0 30 10 0 Wichita Falls TX 76 53 79 54 / 0 0 10 0 Gage OK 78 47 76 51 / 20 30 10 0 Ponca City OK 70 47 74 48 / 0 0 0 0 Durant OK 74 53 79 52 / 0 0 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...68 LONG TERM....26 AVIATION...68
Hazardous weather outlook, May 5, 4:59 AM CDT, 3 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 459 AM CDT Wed May 5 2021 OKZ004>048-050>052-TXZ083>090-061000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 459 AM CDT Wed May 5 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... There is a slight chance of thunderstorms across portions of western and central Oklahoma tonight, but instability will be low and severe weather is not expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Thunderstorms... Thunderstorms are possible again on Friday and Friday night, with isolated strong or marginally severe storms possible in northwest Oklahoma on Friday evening, Thunderstorm chances persist each day through Tuesday with the highest chances in central and eastern Oklahoma, but these thunderstorms will not be widespread through this time. .Fire weather... Fire weather conditions will be elevated over western Oklahoma Friday afternoon and again Saturday afternoon with warm temperatures, low humidity and breezy conditions. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 6:29 PM CDT | Special Weather Statement | OUN | Harper | 31 min |
| May 5, 6:48 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 20 min |
Nearby
River Flood Warnings in Oklahoma, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.